zbMATH — the first resource for mathematics

Integral \(p\)-adic Hodge theory. (English) Zbl 1446.14011
Authors’ abstract: “We construct a new cohomology theory for proper smooth (formal) schemes over the ring of integers of \(\mathbb{C}_p.\) It takes values in a mixed-characteristic analogue of Dieudonné modules, which was previously defined by Fargues as a version of Breuil-Kisin modules. Notably, this cohomology theory specializes to all other known \(p\)-adic cohomology theories, such as crystalline, de Rham and étale cohomology, which allows us to prove strong integral comparison theorems. The construction of the cohomology theory relies on Faltings’ almost purity theorem, along with a certain functor \(L\eta\) on the derived category, defined previously by Berthelot-Ogus. On affine pieces, our cohomology theory admits a relation to the theory of de Rham-Witt complexes of Langer-Zink, and can be computed as a \(q\)-deformation of de Rham cohomology.”
The convention is that \(\mathbb{C}_p\) is a completed algebraic closure of a complete discretely valued nonarchimedean extension \(K\) of \(\mathbb{Q}_p\). One often writes \(\mathbb{C}_p\) as \(\mathbb{C}\), as \(p\) is understood throughout.
The paper provides a wealth of information on the precise connection with other known \(p\)-adic cohomology theories, and also on the relation of their work to earlier constructions.
An important feature of the new cohomology is the better grip on torsion. For instance, it is used to show that \(\dim_k\mathrm{H}^i_{\mathrm{dR}}(\mathfrak X_k)\geq \dim_{\mathbf F_p}\mathrm{H}^i_{\mathrm{\acute{e}t}}(\mathfrak X_{\mathbf{C}},\mathbf F_p)\). Here \(\mathfrak X\) is a proper smooth formal scheme over \(\mathcal O_K\), where \(\mathcal O_K\) is the ring of integers in \(K\) with perfect residue field \(k\). And \(\mathfrak X_{\mathbf C}\) is the (geometric) rigid-analytic generic fiber of \(\mathfrak X\).
Let \(A_{\mathrm{inf}}\) be the ring of Witt vectors over an inverse limit \(\mathcal O^\flat\) of iterated Frobenius maps on \(\mathcal O_K/p\). The ring \(\mathcal O^\flat\) is called the tilt of \(\mathcal O\) and comes with a Frobenius map \(\varphi\). The new cohomology theory is given by a complex \(A\Omega_{\mathfrak X}\) of sheaves of \(A_{\mathrm{inf}}\)-modules on \({\mathfrak X}_{\mathrm{Zar}}\). It carries the structure of a commutative \(A_{\mathrm{inf}}\) algebra in a derived category. (The derived category is not to be viewed as a triangulated category, as the construction of \(A\Omega_{\mathfrak X}\) involves a non-exact functor.) One has a Frobenius action on \(A\Omega_{\mathfrak X}\). It does not come from an action on \({\mathfrak X}\) but from an action on its ‘tilt’.
The construction of \(A\Omega_{\mathfrak X}\) and the proof of its properties take many steps. The authors explain things carefully. This review cannot do justice to all the material in the paper.

14F30 \(p\)-adic cohomology, crystalline cohomology
11G25 Varieties over finite and local fields
14B99 Local theory in algebraic geometry
13A35 Characteristic \(p\) methods (Frobenius endomorphism) and reduction to characteristic \(p\); tight closure
14G45 Perfectoid spaces and mixed characteristic
Full Text: DOI arXiv
[1] The Stacks Project, available at http://stacks.math.columbia.edu.
[2] A. Abbes and M. Gros, Topos co-évanescents et généralisations, Annals of Mathematics Studies, vol. 193, 2015.
[3] Andreatta, F.; Iovita, A., Comparison isomorphisms for smooth formal schemes, J. Inst. Math. Jussieu, 12, 77-151, (2013) · Zbl 1281.14013
[4] A. Beauville and Y. Laszlo, Un lemme de descente, C. R. Acad. Sci., Sér. 1 Math., 320 (1995), 335-340. · Zbl 0852.13005
[5] P. Berthelot, Sur le “théorème de Lefschetz faible” en cohomologie cristalline, C. R. Acad. Sci. Paris, Sér. A-B, 277 (1973), A955-A958. · Zbl 0268.14007
[6] P. Berthelot and A. Ogus, Notes on Crystalline Cohomology, Princeton University Press/University of Tokyo Press, Princeton/Tokyo, 1978. · Zbl 0383.14010
[7] Berthelot, P.; Ogus, A., \(F\)-isocrystals and de Rham cohomology. I, Invent. Math., 72, 159-199, (1983) · Zbl 0516.14017
[8] B. Bhatt, M. Morrow and P. Scholze, Topological Hochschild homology and integral \(p\)-adic Hodge theory, available at arXiv:1802.03261 [math.AG].
[9] Bhatt, B.; Morrow, M.; Scholze, P., Integral \(p\)-adic Hodge theory—announcement, Math. Res. Lett., 22, 1601-1612, (2015) · Zbl 1349.14070
[10] B. Bhatt and P. Scholze, Prisms and prismatic cohomology, in preparation.
[11] Bhatt, B.; Scholze, P., The pro-étale topology for schemes, Astérisque, 369, 99-201, (2015) · Zbl 1351.19001
[12] Bloch, S.; Kato, K., \(p\)-adic étale cohomology, Publ. Math. IHÉS, 63, 107-152, (1986) · Zbl 0613.14017
[13] Bombieri, E.; Mumford, D., Enriques’ classification of surfaces in char. \(p\). III, Invent. Math., 35, 197-232, (1976) · Zbl 0336.14010
[14] Borger, J., The basic geometry of Witt vectors, I: The affine case, Algebra Number Theory, 5, 231-285, (2011) · Zbl 1276.13018
[15] S. Bosch, U. Güntzer and R. Remmert, Non-Archimedean Analysis, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 261, Springer, Berlin, 1984, A systematic approach to rigid analytic geometry. · Zbl 0539.14017
[16] Bosch, S.; Lütkebohmert, W., Formal and rigid geometry. I. Rigid spaces, Math. Ann., 295, 291-317, (1993) · Zbl 0808.14017
[17] C. Breuil, Groupes \(p\)-divisibles, groupes finis et modules filtrés, Ann. Math., 152 (2000), 489-549. · Zbl 1042.14018
[18] Brinon, O., Représentations \(p\)-adiques cristallines et de de Rham dans le cas relatif, No. 112, (2008) · Zbl 1170.14016
[19] X. Caruso, Conjecture de l’inertie modérée de Serre, Invent. Math., 171 (2008), 629-699. · Zbl 1245.14019
[20] Colmez, P.; Nizioł, W., Syntomic complexes and \(p\)-adic nearby cycles, Invent. Math., 208, 1-108, (2017) · Zbl 1395.14013
[21] B. Conrad and O. Gabber, Spreading out of rigid-analytic varieties, in preparation.
[22] Davis, C.; Kedlaya, K. S., On the Witt vector Frobenius, Proc. Am. Math. Soc., 142, 2211-2226, (2014) · Zbl 1291.13038
[23] Jong, A. J., Smoothness, semi-stability and alterations, Publ. Math. IHÉS, 83, 51-93, (1996) · Zbl 0916.14005
[24] P. Deligne and L. Illusie, Relèvements modulo \(p^{2}\) et décomposition du complexe de de Rham, Invent. Math., 89 (1987), 247-270. · Zbl 0632.14017
[25] T. Ekedahl, Answer on Mathoverflow, http://mathoverflow.net/questions/21023/liftability-of-enriques-surfaces-from-char-p-to-zero.
[26] R. Elkik, Solutions d’équations à coefficients dans un anneau hensélien, Ann. Sci. Éc. Norm. Supér., 6 (1973), 553-603. · Zbl 0327.14001
[27] Faltings, G., \(p\)-adic Hodge theory, J. Am. Math. Soc., 1, 255-299, (1988) · Zbl 0764.14012
[28] Faltings, G., Integral crystalline cohomology over very ramified valuation rings, J. Am. Math. Soc., 12, 117-144, (1999) · Zbl 0914.14009
[29] Faltings, G., Almost étale extensions, Astérisque, 279, 185-270, (2002) · Zbl 1027.14011
[30] L. Fargues, Quelques résultats et conjectures concernant la courbe, Astérisque, 369 (2015), 325-374. · Zbl 1326.14109
[31] L. Fargues and J.-M. Fontaine, Courbes et fibrés vectoriels en théorie de Hodge \(p\)-adique, available at http://webusers.imj-prg.fr/ laurent.fargues/Courbe_fichier_principal.pdf.
[32] J.-M. Fontaine, Sur certains types de représentations \(p\)-adiques du groupe de Galois d’un corps local; construction d’un anneau de Barsotti-Tate, Ann. Math., 115 (1982), 529-577. · Zbl 0544.14016
[33] J.-M. Fontaine, Perfectoïdes, presque pureté et monodromie-poids (d’après Peter Scholze), Astérisque, 352 (2013), 509-534, Exp. No. 1057, x. Séminaire Bourbaki. Vol. 2011/2012. Exposés 1043-1058. · Zbl 1325.14033
[34] Fontaine, J.-M.; Messing, W., \(p\)-adic periods and \(p\)-adic étale cohomology, Arcata, Calif., 1985, Providence · Zbl 0632.14016
[35] J.-M. Fontaine and Y. Ouyang, Theory of \(p\)-adic Galois representations, available at https://www.math.u-psud.fr/ fontaine/galoisrep.pdf.
[36] Gabber, O., On space filling curves and Albanese varieties, Geom. Funct. Anal., 11, 1192-1200, (2001) · Zbl 1072.14513
[37] O. Gabber, L. Ramero, Almost Ring Theory, Lecture Notes in Mathematics, vol. 1800, Springer, Berlin, 2003, vi+307 pp. ISBN 3-540-40594-1. · Zbl 1045.13002
[38] O. Gabber and L. Ramero, Foundations of almost ring theory, http://math.univ-lille1.fr/ ramero/hodge.pdf. · Zbl 1045.13002
[39] Geisser, T.; Hesselholt, L., The de Rham-Witt complex and \(p\)-adic vanishing cycles, J. Am. Math. Soc., 19, 1-36, (2006) · Zbl 1087.19002
[40] Hesselholt, L., On the topological cyclic homology of the algebraic closure of a local field, No. 399, 133-162, (2006), Providence · Zbl 1217.19002
[41] Huber, R., A generalization of formal schemes and rigid analytic varieties, Math. Z., 217, 513-551, (1994) · Zbl 0814.14024
[42] R. Huber, Étale Cohomology of Rigid Analytic Varieties and Adic Spaces, Aspects of Mathematics, vol. E30, Vieweg, Braunschweig, 1996. · Zbl 0868.14010
[43] L. Illusie, Complexe de de Rham-Witt et cohomologie cristalline, Ann. Sci. Éc. Norm. Supér., 12 (1979), 501-661. · Zbl 0436.14007
[44] L. Illusie and M. Raynaud, Les suites spectrales associées au complexe de de Rham-Witt, Publ. Math. IHÉS, 57 (1983), 73-212. · Zbl 0538.14012
[45] Katz, N. M., \(p\)-adic properties of modular schemes and modular forms, No. 350, 69-190, (1973)
[46] Kedlaya, K. S., Nonarchimedean geometry of Witt vectors, Nagoya Math. J., 209, 111-165, (2013) · Zbl 1271.14029
[47] K. S. Kedlaya, Some ring-theoretic properties of A_inf, arXiv:1602.09016.
[48] Kedlaya, K. S.; Liu, R., Relative \(p\)-adic Hodge theory: foundations, Astérisque, 371, 239, (2015) · Zbl 1370.14025
[49] Kisin, M., Crystalline representations and \(F\)-crystals, No. 253, 459-496, (2006), Boston · Zbl 1184.11052
[50] Kisin, M., Integral models for Shimura varieties of Abelian type, J. Am. Math. Soc., 23, 967-1012, (2010) · Zbl 1280.11033
[51] Lang, W. E., On Enriques surfaces in characteristic \(p\). I, Math. Ann., 265, 45-65, (1983) · Zbl 0575.14032
[52] Langer, A.; Zink, T., De Rham-Witt cohomology for a proper and smooth morphism, J. Inst. Math. Jussieu, 3, 231-314, (2004) · Zbl 1100.14506
[53] Liedtke, C., Arithmetic moduli and lifting of Enriques surfaces, J. Reine Angew. Math., 706, 35-65, (2015) · Zbl 1330.14067
[54] Lütkebohmert, W., Formal-algebraic and rigid-analytic geometry, Math. Ann., 286, 341-371, (1990) · Zbl 0716.32022
[55] Poonen, B., Bertini theorems over finite fields, Ann. Math., 160, 1099-1127, (2004) · Zbl 1084.14026
[56] M. Raynaud and L. Gruson, Critères de platitude et de projectivité. Techniques de “platification” d’un module, Invent. Math., 13 (1971), 1-89. · Zbl 0227.14010
[57] Schlessinger, M., Functors of Artin rings, Trans. Am. Math. Soc., 130, 208-222, (1968) · Zbl 0167.49503
[58] Scholze, P., Perfectoid spaces, Publ. Math. Inst. Hautes Études Sci., 116, 245-313, (2012) · Zbl 1263.14022
[59] Scholze, P., \(p\)-adic Hodge theory for rigid-analytic varieties, Forum Math. Pi, 1, (2013) · Zbl 1297.14023
[60] Scholze, P., Perfectoid spaces: a survey, 193-227, (2013), Somerville · Zbl 1327.14008
[61] Scholze, P., \(p\)-adic Hodge theory for rigid-analytic varieties—corrigendum [MR3090230], Forum Math. Pi, 4, (2016) · Zbl 1405.14049
[62] P. Scholze and J. Weinstein, \(p\)-adic geometry, Lecture notes from course at UC Berkeley in Fall 2014, available at https://www.math.uni-bonn.de/people/scholze/Berkeley.pdf.
[63] F. Tan and J. Tong, Crystalline comparison isomorphisms in p-adic hodge theory: the absolutely unramified case, available at http://arxiv.org/abs/1510.05543.
[64] Tsuji, T., \(p\)-adic étale cohomology and crystalline cohomology in the semi-stable reduction case, Invent. Math., 137, 233-411, (1999) · Zbl 0945.14008
[65] Kallen, W., Descent for the \(K\)-theory of polynomial rings, Math. Z., 191, 405-415, (1986) · Zbl 0563.13011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.